Drought, Oneida
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Oneida forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
Severe (D2) drought that began in April continued throughout June near the Michigan border. Much above normal temperatures and below normal precipitation during the last week of May lead to expansion of severe drought (D2) and extreme drought (D3) across northeast and north-central Wisconsin.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Severe (D2) drought that began in April continued throughout June near the Michigan border. Much above normal temperatures and below normal precipitation during the last week of May lead to expansion of severe drought (D2) and extreme drought (D3) across northeast and north-central Wisconsin. A wet weather pattern during the month of June led to the end of extreme drought (D3) and a major decrease in the area of severe drought (D2) conditions in northeast and north-central Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 31, 1:42 PM CST, 10 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 242 PM CDT MON MAY 31 2010 .SHORT TERM...TNGT AND TUE. MAIN FCST CHALLENGES INCLUDE MIN TEMPS TNGT AS WNDS GO LGT BUT CLDS INCREASE...AND THEN TIMING OF NXT PCPN EVENT LATE TUE AFTERNOON. THE 19Z MSAS SFC ANALYSIS SHOWED ONE CDFNT LOCATED FROM ERN ONTARIO SWWD THRU CNTRL LWR MI TO NEAR STL. A LRG CLUSTER OF SHWRS AND TSTMS HAD DEVELOPED ALONG AND JUST BEHIND THIS FIRST FRONT. A SECOND CDFNT WAS SITUATED OVR THE NRN PLAINS WITH ONLY SCT SHWRS ASSOCIATED WITH IT. IN BETWEEN THE FNTS...A WEAK RDG OF HI PRES EXTENDED FROM THE CNTRL PLAINS NE INTO NW WI. THE SFC RDG IS TO QUICKLY MOV ACROSS WI TNGT AND ALREADY BE TO OUR EAST BY DAYBREAK. MOSTLY CLR SKIES TO START THE EVENING WL GIVE WAY TO PARTLY CLDY SKIES FROM LATE EVENING INTO THE OVRNGT PERIOD AS MID/UPR LVL MSTR INCREASES AHD OF THE CDFNT. LGT WNDS AND SEMI- DRY AIRMASS SHOULD ALLOW TEMPS TO FALL TNGT ALTHO THE PROCESS WL SLOW DOWN WITH THE APPROACH OF THE CLDS. GUID VALUES ARE REASONABLY CLOSE...SO HAVE NOT STRAYED FAR WITH LWR 40S NORTH/LWR 50S CNTRL AND EAST. S-SW WNDS ARE EXPECTED TO BRING WARMER...MORE MOIST AIR BACK TO NE WI ON TUE AS THIS NXT CDFNT/SHRTWV TROF PUSHES INTO THE UPR MIDWEST. THIS SYSTEM IS A RELATIVELY FAST MOVER WITH A FAST ZONAL FLOW ALOFT ACROSS THE CONUS. THE INCREASED MSTR SHOULD GET DEW PTS BACK INTO THE 50S BY LATE TUE AFTERNOON AND WITH MAX TEMPS TOPPING OUT IN THE UPR 70S TO LWR 80S (AWAY FROM LK MI)...CAPES WL RISE TO 1K J/KG WITH LI'S FALLING BLO ZERO. THERE IS ALSO FAVORABLE LIFT FROM THE RIGHT ENTRANCE RGN OF THE UPR JET. EXPECT TO SEE TSTMS DVLP AHD/ALONG THE CDFNT TUE MORNING AND MOV EAST TOWARD CNTRL WI DURING THE AFTERNOON HRS. ANY SVR POTENTIAL APRS TO HOLD OFF TIL TUE EVENING WHEN HIGHER SHEAR VALUES AND FORCING ARRIVE WITH THE FNT. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. FAST ZONAL FLOW EXPECTED WITH SOME INFLUENCES FROM JET ENERGY ROTATING AROUND THE POLAR VORTEX OVER HUDSONS BAY. UPPER JET AND ASSOCIATED SURFACE FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS TUESDAY EVENING. BEST INSTABILITY LOOKS TO BE SOUTH OF THE FORECAST AREA...THOUGH THERE ARE DECENT MID LEVEL WINDS. WET BULB ZERO HEIGHTS ARE ALOS RATHER LOW. SO SOME STORMS COULD PRODUCE GUSTY WINDS AND HAIL. SPC HAS THE SOUTHWEST PART OF THE FORECAST AREA IN THE DAY 2 SLIGT RISK. LIKE YESTERDAY...THE MODELS SUGGEST THAT AN MCS WILL FORM OVER MINNESOTA AND MOVE SOUTHEAST INTO NORTHERN ILLINOIS AND SOUTHERN WISCONSIN WITH LESS ORGANIZED ACTIVITY IN NORTHERN WISCONSIN ALONG THE FRONT. THE FRONT DROPS SLOWLY ACROSS THE STATE TUESDAY NIGHT INTO NORTHERN ILLINOIS WEDNESDAY MORNING. THE MODELS HAVE BACKED OFF ON A WAVE MOVING ALONG THE FRONT THAT WOULD BRING RAIN TO THE AREA THURSDAY. THE MODELS NOW KEEP THE SURFACE LOW TRACKING ACROSS CENTRAL ILLINOIS INTO CENTRAL INDIANA...WHICH IS LIKELY FAR ENOUGH SOUTH TO KEEP THE RAIN MOSTLY SOUTH OF OUR AREA. THEREFORE MAINLY DRY WEATHER EXPECTED THURSDAY THROUGH EARLY FRIDAY. A FRONTAL SYSTEM APPROACHING FRIDAY AFTERNOON SHOULD PRODUCE SHOWERS AND THUNDERSTORMS AS IT MOVES ACROSS THE AREA FRIDAY NIGHT. SATURDAY AND SUNDAY FORECAST IS TRICKY AS THERE ARE SUBSTANTIAL DIFFERENCES IN THE STRENGTH AND SPEED OF JET ENERGY MOVING THROUGH THE UPPER FLOW. SO JUST WENT WITH A SMALL CHANCE OF RAIN EACH DAY. MODELS FORECAST AN UPPER RIDGE ESTABLISHING ITSELF OVER THE WESTERN UNITED STATES BY THE MIDDLE OF NEXT WEEK WITH A DOWNSTREAM TROUGH OVER THE GREAT LAKES. SO COOLER THAN USUAL WEATHER EXPECTED MUCH OF NEXT WEEK. && .AVIATION...VFR CONDITIONS SHOULD DOMINATE NE WI TNGT THU AT LEAST TUE MORNING. AN APPROACHING CDFNT WL BRING AN INCREASE IN MID/HI CLDS LTR TNGT AND TUE MORNING. EXPECT TO SEE LWR CLDS ARRIVE LATE IN THE DAY WITH THE LEADING EDGE OF SHWRS/TSTMS APPROACHING THE RHI TAF SITE AFT 21Z. THERE COULD BE SOME MVFR CIGS/VSBYS WITH ANY OF THE TSTMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/RDM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 322 PM CDT MON MAY 31 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 322 PM CDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AFTERNOON OVER NORTH CENTRAL WISCONSIN...THEN OVER THE REMAINDER OF THE FORECAST AREA TUESDAY NIGHT AS A FRONTAL BOUNDARY SAGS SOUTHEAST ACROSS THE AREA. THE DETAILS ON THE TIMING AND AREAL EXTENT OF THE SEVERE WEATHER POTENTIAL REMAIN UNCERTAIN. AT THIS TIME...IT APPEARS THE BEST THREAT FOR ANY STORMS TO APPROACH SEVERE LIMITS WOULD BE GENERALLY SOUTHWEST OF A LINE FROM MERRILL TO OSHKOSH TUESDAY EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THERE ARE MORE THUNDERSTORMS IN THE FORECAST WEDNESDAY NIGHT INTO THURSDAY...AND AGAIN THIS UPCOMING WEEKEND. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT AND TUESDAY...BUT MAY BE NEEDED TUESDAY NIGHT. LMZ521-522-541>543-012030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 322 PM CDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING... WEDNESDAY NIGHT INTO THURSDAY...AND AGAIN THIS UPCOMING WEEKEND. AK
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238881, 238882, 238883, 238884, 238885, 238886, 238887, 238888, 238889, 238890.